Income inequality, risk, and the transfer principle - A questionnaire-experimental investigation

Autor(en): Gaertner, W
Namazie, C
Stichwörter: Business & Economics; Economics; inequality; Mathematical Methods In Social Sciences; Mathematics; Mathematics, Interdisciplinary Applications; questionnaire-experiments; risk; Social Sciences, Mathematical Methods; transfer principle
Erscheinungsdatum: 2003
Herausgeber: ELSEVIER SCIENCE BV
Journal: MATHEMATICAL SOCIAL SCIENCES
Volumen: 45
Ausgabe: 2
Startseite: 229
Seitenende: 245
Zusammenfassung: 
This paper is about distributional perceptions with respect to inequality and risk. The Pigou-Dalton principle of transfers is one of the fundamental axioms in the analysis of inequality. We examine to what degree it is followed by people who evaluate income distributions and, moreover, whether it also plays a role in risk comparisons. Furthermore, we ask whether information on the width of the income interval matters in the sense that fulfillment of the transfer principle is, perhaps, more likely whenever, for example, transfers occur within a wide income interval. The questionnaire results we discuss are based on the responses of over 300 students from Germany. (C) 2003 Elsevier Science B.V. All rights reserved.
ISSN: 01654896
DOI: 10.1016/S0165-4896(03)00027-1

Show full item record

Google ScholarTM

Check

Altmetric